Results 1 to 3 of 3

Thread: Adjusting

Hybrid View

  1. #1
    Join Date
    Dec 2012
    Location
    I live in the Midwest.
    Posts
    32
    Thanks
    15
    Thanked 5 Times in 5 Posts

    Default Adjusting

    I have been taking Plaquenil for three months now with good results. I had one major flare but didn't recognize it because of no fatigue. I thought I was just having a hip problem. My gp shut it down with a quick high dose of Prednisone, Meloxicam, and Flexeril.
    Fast forward to two weeks ago. I started with the twinges, chills, and brain sludge just before my mother was diagnosed with terminal pancreatic cancer. I told my rheum. at my appointment that I thought a flare might be starting. She didn't like the idea of the high prednisone dose and prescribed a low dose of prednisone (5 mg.) to keep on hand. She told me when I was sure I was having a flare to take two a day for two days then one a day for two days, so I tried that and fizzled out like a dud on July fourth. I hurt so bad, not only my joints but the long bones in my arms and legs. I felt like I had the flu and fatigue set in for the day. I was dragging, a real party-pooper. Got a call from the nurse on Fri. and told her what was happening. She called me back with medication changes. Dr. said to start taking the Meloxicam daily and to increase the prednisone dose. So now I am taking two Pred. a day for two weeks, then one a day for two weeks. She said remember you can have multiple flares, and stress definitely affects it. Now I'm wondering how often I will be on the Prednisone too. This is learning curve time all the way around our nest. Thanks for any input you can give. I realize each case is individualized.

  2. #2
    Join Date
    Jul 2013
    Location
    marysville
    Posts
    23
    Thanks
    2
    Thanked 8 Times in 7 Posts

    Default

    I know its a tough road to travel. Very sorry about your mom. Best wishes for her. Like you said, each person is different. I hope you can getrelief and be able to take as little of prednisone as possible. I have been on it constantly for years now. If I even try to loeer my dose, my body goes on the rampage. Prednisone is like a miracle drug but on the flip side it is terrible if you get stuck on it. I am nowba diabetic. The higher dose of prednisone the higher your sugar goes.. if you stay on it very long you may want to keep an eye on your sugar levels. I wish you the best of luck. Feel better.

  3. The Following 2 Users Say Thank You to shelly For This Useful Post:

    nanaeagle (07-13-2013), Saysusie (07-11-2013)

  4. #3
    Join Date
    Dec 2012
    Location
    I live in the Midwest.
    Posts
    32
    Thanks
    15
    Thanked 5 Times in 5 Posts

    Default

    Thanks. Mom got her first chemo Thurs. and is having nerve block on Mon. We are getting into some semblance of a routine around here (they live next door). Thanks also for the info. I didn't even put the right dose in my post, but you got the picture. Best wishes to you, too.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •